Advertisement

Hirzebruch surfaces in a one–parameter family

  • Fiammetta BattagliaEmail author
  • Elisa Prato
  • Dan Zaffran
Article
  • 15 Downloads

Abstract

We introduce a family of spaces, parametrized by positive real numbers, that includes all of the Hirzebruch surfaces. Each space is viewed from two distinct perspectives. First, as a leaf space of a compact, complex, foliated manifold, following Battaglia and Zaffran (Int Math Res Not 22:11785–11815, 2015). Second, as a symplectic cut of the manifold \(\mathbb C\times S^2\) in a possibly nonrational direction, following Battaglia and Prato (Int J Math 29:1850063, 2018).

Notes

Acknowledgements

The research of the first two authors was partially supported by grant PRIN 2015A35N9B__013 (MIUR, Italy) and by GNSAGA (INdAM, Italy).

Compliances with ethical standard

Conflict of interest

On behalf of all authors, the corresponding author states that there is no conflict of interest.

References

  1. 1.
    Audin, M.: The topology of torus actions on symplectic manifolds. In: Progress in Mathematics, vol. 93. Birkhäuser, Boston, Berlin (1991)Google Scholar
  2. 2.
    Battaglia, F., Prato, E.: Generalized toric varieties for simple nonrational convex polytopes. Int. Math. Res. Not. 24, 1315–1337 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Battaglia, F., Prato, E.: Nonrational symplectic toric cuts. Int. J. Math. 29(1850063), 19 (2018)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Battaglia, F., Prato, E.: Nonrational symplectic toric reduction. J. Geom. Phys. 135, 98–105 (2019)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Battaglia, F., Zaffran, D.: Foliations modeling nonrational simplicial toric varieties. Int. Math. Res. Not. 22, 11785–11815 (2015)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Battaglia, F., Zaffran, D.: Simplicial toric varieties as leaf spaces. In: Chiossi, S., Fino, A., Musso, E., Podestà, F., Vezzoni, D. (eds.) Special metrics and group actions in geometry. Springer, Berlin (2017)Google Scholar
  7. 7.
    Battaglia, F., Zaffran, D.: LVMB manifolds as equivariant group compatifications, in preparationGoogle Scholar
  8. 8.
    Bosio, F.: Variétés complexes compactes: une généralisation de la construction de Meersseman et de López de Medrano-Verjovsky. Ann. Inst. Fourier 51, 1259–1297 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Cox, D., Little, J., Schenck, H.: Toric varieties In: Graduate studies in mathematics, vol. 124. American Mathematical Society, Rhode Island (2011)Google Scholar
  10. 10.
    De Loera, J., Rambau, J., Santos, F.: Triangulations: structures for algorithms and applications, algorithms and computation in mathematics. Springer, Berlin (2010)CrossRefzbMATHGoogle Scholar
  11. 11.
    Delzant, T.: Hamiltoniens périodiques et images convexes de l’application moment. Bull. Soc. Math. France 116, 315–339 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Fulton, W.: Introduction to toric varieties. Princeton University Press, Princeton (1993)zbMATHGoogle Scholar
  13. 13.
    Gauduchon, P.: Hirzebruch surfaces and weighted projective planes. In: Galicki, K., Simanca, S.R. (eds.) Riemannian topology and geometric structures on manifolds. Birkhäuser, Basel (2009)Google Scholar
  14. 14.
    Guillemin, V.: Moment maps and combinatorial invariants of Hamiltonian \(T^n\)-spaces. Birkhäuser, Basel (1994)CrossRefzbMATHGoogle Scholar
  15. 15.
    Hirzebruch, F.: Uber eine Klasse von einfachzusammenhängenden komplexen Mannigfaltigkeiten. Math. Ann. 124, 77–86 (1951)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Katzarkov, L., Lupercio, E., Meersseman, L., Verjovsky, A.: The definition of a noncommutative toric variety. Contemp. Math. 620, 223–250 (2014)CrossRefzbMATHGoogle Scholar
  17. 17.
    Lerman, E.: Symplectic cuts. Math. Res. Lett. 2, 247–258 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Lin, Y., Sjamaar, R.: Convexity properties of presymplectic moment maps, arXiv:1706.00520 [math.SG], (preprint 2017), to appear in J. Symplectic Geom
  19. 19.
    Loeb, J., Nicolau, M.: On the complex geometry of a class of non Kählerian manifolds. Israel J. Math. 110, 371–379 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    López de Medrano, S., Verjovsky, A.: A new family of complex, compact, non symplectic manifolds. Bol. Soc. Brasil. Mat. 28, 253–269 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Meersseman, L.: A new geometric construction of compact complex manifolds in any dimension. Math. Ann. 317, 79–115 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Meersseman, L., Verjovsky, A.: Holomorphic principal bundles over projective toric varieties. J. Reine Angew. Math. 572, 57–96 (2004)MathSciNetzbMATHGoogle Scholar
  23. 23.
    Nguyen, T. Z., Ratiu, T.: Presymplectic convexity and (ir)rational polytopes, arXiv:1705.11110 [math.SG], (preprint 2017)
  24. 24.
    Prato, E.: Simple non-rational convex polytopes via symplectic geometry. Topology 40, 961–975 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Shephard, G.: Spherical complexes and radial projections of polytopes. Israel J. Math. 9, 257–262 (1971)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Ustinovsky, Y.: Geometry of compact complex manifolds with maximal torus action. Proc. Steklov Inst. Math. 286, 198–208 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Ziegler, G.: Lectures on polytopes graduate texts in mathematics. Springer, Berlin (1995)CrossRefGoogle Scholar

Copyright information

© Unione Matematica Italiana 2018

Authors and Affiliations

  1. 1.Dipartimento di Matematica e Informatica “U. Dini”Università di FirenzeFirenzeItaly
  2. 2.College of MarinKentfieldUSA

Personalised recommendations